Minnesota, 2005Flash Flooding and Hail in Minnesota, June 20, 2005
June 20, 2005 · NWS MPX · 83 events in 32 counties and zones
39 thunderstorm wind, 37 hail, 5 flash flood, 1 funnel cloud, 1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $23,000
- Crop damage
- None recorded
- Events
- 83
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 20, 2:15 AM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 20, 2:15 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
315 AM CDT MON JUN 20 2005
.DISCUSSION...
CONVECTION ACROSS NORTHERN MN VCNTY SURFACE WARM FRONT ALSO BEING
HELPED ALONG BY WEAK MID LEVEL TROUGH. THESE STORMS HAVE BEEN
SHOWING A VERY SLOW SAG SOUTH ALONG 1000-500 MB THICKNESS FIELD AND
COULD WORK INTO OUR CWA AROUND DAYBREAK. A BIT OF A TROPICAL
CONNECTION SHOWN IN WATER VAPOR IMAGERY OUT OF THE 4 CORNERS AREA
WITH PWATS OF 1.5 INCHES OR MORE INTO MN. SURFACE FRONT WILL SAG
INTO CENTRAL MN LATER TODAY WITH ANOTHER ROUND OF THUNDERSTORMS
POSSIBLE. RATHER HIGH SBCAPE AROUND 2500 J/KG VINCINTY FRONT.
HOWEVER BEST 0-6 KM BULK SHEAR MAINLY ALONG CANADIAN BORDER IN
STRONGER MID LEVEL WIND FIELD. SURFACE WINDS ALONG FRONTAL BOUNDARY
ALSO QUITE WEAK THIS AFTERNOON/EVENING. WILL CONTINUE WITH 30-40
PERCENT POPS FOR THIS AFTERNOON/EVENING. SOME DIFFERENCES BETWEEN
GFS AND NAM ON TUESDAY WITH NAM SAGGING FRONT INTO S IA BY 00Z WED
AND GFS HOLDING IT NEAR MN/IA BORDER...WITH NEITHER MODEL HAVING
VERY GOOD RUN TO RUN CONTINUITY. THUS...NOT A LOT OF CONFIDENCE IN
WHERE PRECIP MAX WILL BE. AS THIS SYSTEM MOVES THRU SOUTHERLY FLOW
ONCE AGAIN QUICKLY RETURNS LATE WED/THURS AHEAD OF NEXT SYSTEM
COMING THRU THE DAKOTAS TOWARD NW MN. IN THE TEMPERATURE
DEPARTMENT...A SLIGHT COOLING FOR TUESDAY MAINLY NE CWA AS CANADIAN
HIGH PRESSURE MOVES ACROSS THE GREAT LAKES...THEN WARMER AGAIN BY
WEDNESDAY.
LONGER TERM...THURSDAY THROUGH SUNDAY
MODELS PRETTY CONSISTENT WITH REGARD TO LATE IN THE WEEK.
OPERATIONAL GFS ALSO IN DECENT AGREEMENT AND UKMET AND ECMWF...AND
LOOKS PRETTY CLOSE TO ENSEMBLE MEAN. SPAGHETTI PLOTS NOT AVAILABLE
YET. LOOKS LIKE BOUNDARY DRIFTS SOUTHWARD ACROSS CWA THURSDAY INTO
FRIDAY. SOME HINT THAT MID LEVEL TEMPS MIGHT BE TOO WARM FOR PRECIP
ON THURSDAY BUT FRONT WILL BE IN AREA...AND LATE NIGHT MCS POSSIBLE
SO WILL HANG ON TO SMALL POPS IN EASTERN COUNTIES THURSDAY...BEFORE
WESTERN PORTION OF FRONT LIFTS BACK NORTHWARD THURSDAY NIGHT OR
FRIDAY...WITH STORMS POSSIBLE OVER ENTIRE AREA. UPPER TROUGH GOES BY
LATE FRIDAY...WITH NICE UPPER RIDGING FOR THE WEEKEND BEFORE NEXT
WEST COAST TROF TAKES SHAPE.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...NONE.
.WI...NONE.
&&
PAULSON/KRAUSE
Hazardous weather outlook, Jun 20, 4:55 AM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
555 AM CDT MON JUN 20 2005
MNZ041-047>051-054>070-073>078-082>085-091>093-WIZ023-024-211100-
ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-DAKOTA-DOUGLAS-
FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-KANDIYOHI-LAC QUI PARLE-LE SUEUR-
MARTIN-MCLEOD-MEEKER-NICOLLET-PIERCE-POPE-RAMSEY-REDWOOD-RENVILLE-
RICE-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE-STEVENS-SWIFT-
WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE-
555 AM CDT MON JUN 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
A FEW SEVERE STORMS MAY OCCUR TODAY OR TONIGHT. MOST STORMS DURING
THE DAY WILL NORTH OF WILLMAR AND PRINCETON...AND A FEW COULD
PRODUCE HAIL OR GUSTY WIND. STORMS TONIGHT COULD ENVELOP MUCH OF
CENTRAL AND SOUTHERN MINNESOTA...AND MAYBE SNEAK INTO THE RIVER
FALLS AREA OF WISCONSIN. STORMS TONIGHT WOULD BE HAIL PRODUCERS...
WITH SOME POTENTIAL FOR LOCALIZED STRONG WIND.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A FEW SEVERE STORMS ARE AGAIN POSSIBLE...MAINLY DURING THE AFTERNOON
AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY NORTH OF A LINE FROM
WILLMAR TO PRINCETON...AND ACROSS THE REGION TONIGHT.
MNZ042>045-052-053-WIZ014-211100-
CHISAGO-ISANTI-KANABEC-MILLE LACS-MORRISON-POLK-TODD-
555 AM CDT MON JUN 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND EAST CENTRAL MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
A FEW SEVERE STORMS MAY OCCUR TODAY OR TONIGHT. MOST STORMS DURING
THE DAY WILL NORTH OF WILLMAR AND PRINCETON...AND A FEW COULD
PRODUCE HAIL OR GUSTY WIND. STORMS TONIGHT COULD ENVELOP MUCH OF
CENTRAL AND SOUTHERN MINNESOTA...AND MAYBE SNEAK INTO THE RIVER
FALLS AREA OF WISCONSIN. STORMS TONIGHT WOULD BE HAIL PRODUCERS...
WITH SOME POTENTIAL FOR LOCALIZED STRONG WIND.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED...MAINLY PRIOR TO 10 AM...
AND AGAIN DURING LATE AFTERNOON INTO THE EVENING.
WIZ015-016-025>028-211100-
BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-RUSK-
555 AM CDT MON JUN 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
TDK
Event by event
39 thunderstorm wind, 37 hail, 5 flash flood, 1 funnel cloud, 1 heavy rain. Local standard time, as filed.
Hail, Benton
- When
- June 20, 5:40 AM CST
- Where
- Benton County, 1 mi S of Mayhew
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.650, -94.467
Thunderstorm Wind, Douglas
- When
- June 20, 9:30 AM CST
- Where
- Douglas County, 4 mi SW of Evansville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.650, -93.383
Four inch tree branches were downed.
Funnel Cloud, Douglas
- When
- June 20, 9:39 AM CST to 7:45 PM CST
- Where
- Douglas County, 8 mi N of Kensington
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 44.767, -94.150
A county employee reported a funnel cloud near the intersection of county roads 25 and 56. The public reported a funnel cloud near the intersection of county roads 114 and 27.
Thunderstorm Wind, Todd
- When
- June 20, 10:00 AM CST
- Where
- Todd County, Hewitt
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.467, -93.433
A citizen measured a wind gust of 71 MPH with an anemometer.
Thunderstorm Wind, Stevens
- When
- June 20, 10:05 AM CST
- Where
- Stevens County, 3 mi N of Hancock
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 44.417, -93.233
A chicken barn and a few sheds were downed.
Hail, Pope
- When
- June 20, 10:15 AM CST to 10:20 AM CST
- Where
- Pope County, 5 mi E of Cyrus
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.567, -94.167
Dime sized hail fell for 5 minutes in New Prairie Township, Section 36.
Hail, Todd
- When
- June 20, 10:22 AM CST
- Where
- Todd County, 3 mi W of Long Prairie
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.167, -94.017
Thunderstorm Wind, Morrison
- When
- June 20, 10:40 AM CST
- Where
- Morrison County, Little Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 45.700, -94.117
Tree limbs were downed in the southwest part of town.
Hail, Stearns
- When
- June 20, 10:51 AM CST
- Where
- Stearns County, 4 mi N of Brooten
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.967, -95.750
Hail, Stearns
- When
- June 20, 10:56 AM CST
- Where
- Stearns County, Albany
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.552, -94.613 (the zone’s center; the record gives no point)
Hail, Kandiyohi
- When
- June 20, 10:59 AM CST to 11:05 AM CST
- Where
- Kandiyohi County, 3 mi E of Sunburg
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.333, -95.083
Hail, Kandiyohi
- When
- June 20, 11:05 AM CST
- Where
- Kandiyohi County, 5 mi S of Pennock
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.550, -95.800
Hail, Stearns
- When
- June 20, 11:10 AM CST
- Where
- Stearns County, St Cloud
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.650, -94.733
Hail, Stearns
- When
- June 20, 11:20 AM CST to 11:32 AM CST
- Where
- Stearns County, St Cloud
- Measured
- 1 in hail
- Reported by
- METEOROLOGIST(NON NWS)
- Coordinates
- 45.617, -95.650
Quarter sized hail was reported at St. Cloud State University. Dime sized hail fell at 12th Street near 25th Avenue. Small branches were downed.
Hail, Stearns
- When
- June 20, 11:20 AM CST
- Where
- Stearns County, St Joseph
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.967, -94.933
Hail, Stearns
- When
- June 20, 11:20 AM CST
- Where
- Stearns County, Waite Park
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.983, -94.367
Thunderstorm Wind, Benton
- When
- June 20, 11:20 AM CST
- Where
- Benton County, 3 mi N of Sauk Rapids
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 45.133, -94.800
A 20-year-old birch tree was downed.
Thunderstorm Wind, Kandiyohi
- When
- June 20, 11:21 AM CST
- Where
- Kandiyohi County, Willmar Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 45.550, -95.117
A wind gust of 58 MPH was recorded at the Willmar airport.
Hail, Stearns
- When
- June 20, 11:24 AM CST
- Where
- Stearns County, 10 mi S of St Cloud
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.633, -94.567
Hail, Kandiyohi
- When
- June 20, 11:26 AM CST to 11:32 AM CST
- Where
- Kandiyohi County, Willmar
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.350, -94.167
Thunderstorm Wind, Kandiyohi
- When
- June 20, 11:27 AM CST
- Where
- Kandiyohi County, Atwater
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.083, -95.183
A power line and tree branches were downed.
Flash Flood, Stearns
- When
- June 20, 11:30 AM CST to 1:00 PM CST
- Where
- Stearns County, St Cloud
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.567, -94.167
Several roads were flooded, including the intersection of 12th Street and 25th Avenue.
Hail, Sherburne
- When
- June 20, 11:35 AM CST
- Where
- Sherburne County, 7 mi NW of Clear Lake
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.567, -94.333
Small branches and many leaves were downed by the hail that fell 1 mile north of the St. Cloud Regional Airport.
Thunderstorm Wind, Wright
- When
- June 20, 11:37 AM CST
- Where
- Wright County, 2 mi SSW of Clearwater
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 45.550, -94.217
The top half of a chicken barn was blown off along 17th Avenue in Linden Township.
Thunderstorm Wind, Sherburne
- When
- June 20, 11:48 AM CST
- Where
- Sherburne County, 2 mi W of Orrock
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.117, -95.083
A large dump truck was forced off the road by high winds.
Hail, Sherburne
- When
- June 20, 11:48 AM CST
- Where
- Sherburne County, 2 mi W of Orrock
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.417, -94.167
Hail, Kandiyohi
- When
- June 20, 11:49 AM CST
- Where
- Kandiyohi County, 4 mi W of Lake Lillian
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.133, -95.050
Hail, Renville
- When
- June 20, 12:08 PM CST
- Where
- Renville County, Bechyn
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.567, -94.167
Thunderstorm Wind, Isanti
- When
- June 20, 12:10 PM CST
- Where
- Isanti County, Cambridge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.517, -94.100
Thunderstorm Wind, Chisago
- When
- June 20, 12:10 PM CST to 12:25 PM CST
- Where
- Chisago County, 5 mi WNW of Harris
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 45.383, -94.067
Thunderstorm Wind, Anoka
- When
- June 20, 12:19 PM CST to 12:30 PM CST
- Where
- Anoka County, Countywide
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 45.450, -93.783
Several trees were downed across the county. Communities that sustained tree damage included Anoka, Coon Rapids, Fridley, and Columbia Heights.
Thunderstorm Wind, Hennepin
- When
- June 20, 12:25 PM CST
- Where
- Hennepin County, Champlin
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.450, -93.783
Numerous trees were downed.
Hail, McLeod
- When
- June 20, 12:30 PM CST
- Where
- McLeod County, 1 mi SW of Hutchinson
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.950, -94.967
Thunderstorm Wind, Hennepin
- When
- June 20, 12:30 PM CST
- Where
- Hennepin County, Brooklyn Center
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.650, -94.167
Medium sized trees were downed.
Thunderstorm Wind, Hennepin
- When
- June 20, 12:30 PM CST to 12:45 PM CST
- Where
- Hennepin County, Minneapolis
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.650, -95.083
Trees up to 5 inches in diameter were downed around Lake of the Isles and Lake Calhoun. A large oak tree was downed in south Minneapolis. A trained spotter recorded a wind gust of 65 MPH on an anemometer.
Hail, Anoka
- When
- June 20, 12:33 PM CST
- Where
- Anoka County, Spring Lake Park
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.583, -93.233
Thunderstorm Wind, Chisago
- When
- June 20, 12:35 PM CST
- Where
- Chisago County, 1 mi S of Center City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.617, -93.083
Trees and power lines were downed.
Thunderstorm Wind, Hennepin
- When
- June 20, 12:40 PM CST
- Where
- Hennepin County, Edina
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 45.283, -93.250
Trees were downed. The time was estimated.
Thunderstorm Wind, Washington
- When
- June 20, 12:40 PM CST to 1:10 PM CST
- Where
- Washington County, Countywide
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 45.200, -93.400
Moderate to large trees were downed from Forest Lake to Hugo to Newport to St. Paul Park.
Thunderstorm Wind, Hennepin
- When
- June 20, 12:44 PM CST
- Where
- Hennepin County, Minneapolis/St Paul
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.867, -94.383
A 58 MPH wind gust was recorded at Minneapolis/St. Paul International Airport.
Flash Flood, Anoka
- When
- June 20, 12:45 PM CST to 3:00 PM CST
- Where
- Anoka County, Countywide
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.283, -93.250
Highway 10 was closed by flooding in Anoka. The city storm sewer system in Anoka was overwhelmed by heavy downpours and as a result water gushed out of manhole covers. Road flooding caused stalled vehicles in portions of the county.
Hail, Carver
- When
- June 20, 12:48 PM CST
- Where
- Carver County, 7 mi W of Waconia
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.850, -93.933
Hail, Renville
- When
- June 20, 12:48 PM CST
- Where
- Renville County, Fairfax
- Measured
- 1.1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.533, -94.717
Hail just bigger than a quarter fell on Highway 4 north of town.
Thunderstorm Wind, Carver
- When
- June 20, 12:50 PM CST
- Where
- Carver County, Chaska
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 44.783, -93.600
Hail, Sibley
- When
- June 20, 12:50 PM CST
- Where
- Sibley County, 4 mi W of Gibbon
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.533, -94.600
Thunderstorm Wind, Scott
- When
- June 20, 12:50 PM CST
- Where
- Scott County, Shakopee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.800, -93.517
Thunderstorm Wind, Hennepin
- When
- June 20, 12:50 PM CST
- Where
- Hennepin County, Brooklyn Center
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.767, -94.883
An 8 inch diameter tree was downed.
Thunderstorm Wind, Scott
- When
- June 20, 12:53 PM CST
- Where
- Scott County, 4 mi S of Prior Lake
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.667, -93.417
Branches up to 5 inches in diameter were downed. A trained spotter recorded a wind gust of 60 MPH.
Thunderstorm Wind, Hennepin
- When
- June 20, 12:53 PM CST
- Where
- Hennepin County, Richfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.883, -93.250
Branches up to 4 inches in diameter were downed.
Hail, Hennepin
- When
- June 20, 12:55 PM CST
- Where
- Hennepin County, Minneapolis
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.800, -93.167
Thunderstorm Wind, Ramsey
- When
- June 20, 12:57 PM CST
- Where
- Ramsey County, St Paul
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.967, -93.150
A trained spotter measured a 66 MPH wind gust with a rooftop anemometer near the intersection of Mississippi River Boulevard and Cleveland in Highland Park. A large tree branch was downed across Cleveland Avenue and other small branches up to 8 inches in diameter were downed nearby.
Hail, Ramsey
- When
- June 20, 12:59 PM CST
- Where
- Ramsey County, St Paul
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.050, -93.350
Golf ball sized hail fell near the intersection of Interstate 35E and Maryland Avenue.
Thunderstorm Wind, Renville
- When
- June 20, 1:00 PM CST
- Where
- Renville County, Bird Island
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.000, -93.283
Flash Flood, Hennepin
- When
- June 20, 1:00 PM CST to 3:00 PM CST
- Where
- Hennepin County, Countywide
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 45.117, -93.233
Roads were covered in water and drainage systems were overflowing in Minneapolis. The intersection of 58th Avenue and Emmerson was flooded up to curb level. Flooding was also reported in Minneapolis at the intersection of Interstate 94 and Highway 55 and on Broadway near West River Road. In Robbinsdale a car became stalled in flood waters at the intersection of County Road 81 and 40th Street. Ponding of water was reported on roads in Osseo. High water damaged the southbound bridge approach at Highway 169 at Interstate 694 in Maple Grove.
Flash Flood, Ramsey
- When
- June 20, 1:00 PM CST to 3:00 PM CST
- Where
- Ramsey County, Countywide
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.383, -92.833
County Road C was impassable due to flooding near the intersection of 35E in Little Canada. An underpass on Highway 36 in Maplewood was also flooded. A spotter near the intersection of Interstate 94 and McKnight Road in Maplewood recorded 0.80 inches of rain in 15 minutes. A spotter in St. Paul recorded 1.25 inches of rain in 30 minutes.
Thunderstorm Wind, Dakota
- When
- June 20, 1:00 PM CST
- Where
- Dakota County, Inver Grove Heights
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.900, -93.350
Thunderstorm Wind, Dakota
- When
- June 20, 1:00 PM CST
- Where
- Dakota County, Eagan
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.050, -92.883
A 6 inch diameter tree was downed.
Hail, Sibley
- When
- June 20, 1:00 PM CST
- Where
- Sibley County, 3 mi E of Gibbon
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.967, -93.150
Thunderstorm Wind, Ramsey
- When
- June 20, 1:00 PM CST
- Where
- Ramsey County, St Paul
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.900, -93.050
A 1 foot diameter branch was downed at the intersection of Snelling and Montreal avenues. Another large tree was downed near Lake Phalen. A wooden fence was blown across the street in a city neighborhood.
Thunderstorm Wind, Dakota
- When
- June 20, 1:02 PM CST
- Where
- Dakota County, West St Paul
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 45.000, -93.483
Roof damage was reported near the intersection of Annapolis and Roberts Street.
Hail, Ramsey
- When
- June 20, 1:05 PM CST
- Where
- Ramsey County, St Paul
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.533, -94.450
Thunderstorm Wind, Hennepin
- When
- June 20, 1:10 PM CST
- Where
- Hennepin County, Minneapolis
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 45.000, -93.483
Between 15 and 20 sailboats anchored to buoys were overturned on Lake Calhoun. Tree limbs up to 5 inches in diameter were downed. A wooden fence was blown over.
Thunderstorm Wind, Dakota
- When
- June 20, 1:10 PM CST
- Where
- Dakota County, Inver Grove Heights
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.050, -93.350
Hail, Ramsey
- When
- June 20, 1:13 PM CST
- Where
- Ramsey County, Maplewood
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.000, -93.117
Dime sized hail fell at the intersection of Interstate 94 and McKnight Road.
Hail, Brown
- When
- June 20, 1:30 PM CST
- Where
- Brown County, Sleepy Eye
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.850, -93.033
Hail, Le Sueur
- When
- June 20, 1:55 PM CST
- Where
- Le Sueur County, 3 mi SE of Le Sueur
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.000, -93.283
Thunderstorm Wind, Nicollet
- When
- June 20, 1:55 PM CST
- Where
- Nicollet County, North Mankato
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.133, -93.350
Flash Flood, Rice
- When
- June 20, 2:10 PM CST to 4:00 PM CST
- Where
- Rice County, 7 mi W of Northfield
- Property damage
- $100
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.300, -94.733
Flooding was reported on the Highway 19 underpass at Interstate 35.
Thunderstorm Wind, Blue Earth
- When
- June 20, 2:22 PM CST
- Where
- Blue Earth County, Mankato
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.733, -94.450
A wind gust of 72 MPH was recorded by a spotter and was relayed via HAM Radio.
Thunderstorm Wind, Blue Earth
- When
- June 20, 2:30 PM CST
- Where
- Blue Earth County, 4 mi S of Lake Crystal
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 45.000, -93.283
An empty 15,000 bushel grain bin was blown into a barn a few miles south of Lake Crystal. In addition the roof of a hog barn was ripped off and power lines were downed nearby.
Hail, Blue Earth
- When
- June 20, 2:30 PM CST
- Where
- Blue Earth County, 3 mi S of Lake Crystal
- Measured
- 0.75 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 44.967, -93.150
Pea to dime sized hail fell south and east of Lake Crystal. Crop damage was reported.
Heavy Rain, Blue Earth
- When
- June 20, 2:45 PM CST to 3:45 PM CST
- Where
- Blue Earth County, Amboy
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.967, -93.150
A total of 1.8 inches of rain fell in one hour.
Hail, Watonwan
- When
- June 20, 2:45 PM CST
- Where
- Watonwan County, 1 mi E of St James
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.850, -93.033
Hail, Martin
- When
- June 20, 2:50 PM CST
- Where
- Martin County, Truman
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.433, -93.850
Thunderstorm Wind, Waseca
- When
- June 20, 2:55 PM CST
- Where
- Waseca County, 1 mi N of New Richland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 44.183, -94.017
Thunderstorm Wind, Faribault
- When
- June 20, 3:10 PM CST to 3:30 PM CST
- Where
- Faribault County, Countywide
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.467, -93.317
Several trees up to 7 inches in diameter were downed across the western portion of the county including in the communities of Winnebago and Blue Earth.
Hail, Martin
- When
- June 20, 3:34 PM CST
- Where
- Martin County, Sherburn
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.067, -94.217
Thunderstorm Wind, Freeborn
- When
- June 20, 3:40 PM CST
- Where
- Freeborn County, Albert Lea
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.983, -94.617
A few trees were downed. A large branch was downed onto a power line.
Hail, Martin
- When
- June 20, 3:43 PM CST
- Where
- Martin County, Northrop
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.067, -94.217
Hail, Martin
- When
- June 20, 3:45 PM CST to 3:47 PM CST
- Where
- Martin County, Fairmont
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.674, -94.551 (the zone’s center; the record gives no point)
Nickel to quarter sized hail fell.
Thunderstorm Wind, McLeod
- When
- June 20, 4:15 PM CST
- Where
- McLeod County, Glencoe
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.833, -94.433
Large branches were downed.
Hail, Rice
- When
- June 20, 5:14 PM CST
- Where
- Rice County, Lonsdale
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.917, -93.500
Hail, Rice
- When
- June 20, 5:35 PM CST
- Where
- Rice County, 5 mi SW of Northfield
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.667, -93.950
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, June 20, 20052 injured · F2 · 36 events
- Flash Flooding and Hail in Montana, June 20 to 21, 2005$1.2 million · 2.75 in hail · 28 events
- Tornado and Hail in Iowa, June 20, 20051 injured · $221,000 · F0 · 51 events
- Tornadoes and Flash Flooding in North Dakota, June 20 to 22, 2005F1 · 29 events
- Damaging Wind in Iowa, June 20, 2005$50,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, June 20, 2005$20,000 · 1.75 in hail · 3 events
- Lightning Strike in Florida, June 20, 2005$20,000 · 1 event
- Damaging Wind in Tennessee, June 20, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Iowa, June 20, 2005$20,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Georgia, June 20, 20051 injured · $8,000 · 1 in hail · 5 events
- Damaging Wind in Tennessee, June 20, 2005$15,000 · 65 kt wind · 1 event
- Hail in Nebraska, June 20, 2005$15,000 · 4.25 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462191, 5462192, 5462193, 5462194, 5462264, 5462265, 5462266, 5462267, 5462268, 5462269, 5462270, 5462271, 5462633, 5462272, 5462273, 5462274, 5462285, 5462275, 5462276, 5462277, 5462278, 5462279, 5462280, 5462281, 5462282, 5462283, 5462284, 5462286, 5462287, 5462288, 5462329, 5462330, 5462331, 5462332, 5462333, 5462334, 5462335, 5462336, 5462337, 5462338, and more.